# SDR CA971104009

- Difficulty date: March 31, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- System (JASC): 2140 · Heating System
- Part: Tube Assy
- Part number: 87D133
- Condition: Punctured
- Location: Heater
- Part time: 526 hours
- Component: Janitrol, 65D792
- Stage of operation: DE
- Nature of condition: M
- Precautionary procedure: H

## Discrepancy

(CAN) DECAY TEST HAD BEEN CARRIED OUT ON HEATER.  PILOT CLOSED AIR INLET FOR A SHORT TIME CAUSING OVERHEATED CB TO POP. MAINTENANCE RESET OVERHEATED CB AND CLEARED IGNITER.  FUNCTIONAL TEST OF HEATER CARRIED OUT, HOWEVER, DECAY TEST CARRIED OUT WITH NEGATIVE RESULTS.  HEATER WAS REMOVED FOR FURTHER INSPECTION AND IT WAS FOUND THE INNER CAN WAS WARPED AND HAD A PUNCTURE.  A MORE FREQUENT INSPECTION OF THE HEATER IS RECOMMENDED TO PREVENT FUTURE PROBLEMS.
